# SDR HYIA20220316001

- Difficulty date: March 15, 2022
- Submitted: March 16, 2022
- Operation: Air carrier
- Aircraft: N740CA
- Make and model: Cessna 402C
- Aircraft serial: 402C0277
- Aircraft time: 28,307 hours
- System (JASC): 6114 · Propeller Hub Section
- Part: Propeller
- Part number: 3AF32C505
- Part serial: 030710
- Condition: Cracked
- Location: Left
- Part time: 14,530 hours, 2,456 cycles
- Stage of operation: CL
- How discovered: V
- Nature of condition: S
- Precautionary procedure: D

## Discrepancy

PILOT REPORTED THE LEFT PROPELLER CONTROL WAS UNRESPONSIVE AT CLIMB OUT AND PERFORMED AN AIR RETURN.  COMPANY MAINTENANCE INSPECTED THE LEFT PROPELLER AND FOUND CRACKS IN THE PROPELLER HUB AT ALL 3 BLADE SOCKET LOCATIONS.  AT BLADE 1 LOCATION THE CRACK IS APPROXIMATELY 75% OF CIRCUMFERENCE.  AT BLADE 2 LOCATION CRACK IS APPROXIMATELY 50% OF CIRCUMFERENCE.  AT BLADE 3 LOCATION CRACK IS JUST VISIBLE AND LESS THAT 1 INCH.  THE PROPELLER HAS BEEN REMOVED FOR TEAR DOWN EVALUATION BY MCCAULEY SERVICE CENTER.  OPERATOR HAS INSTITUTED A FLEET WIDE DETAILED VISUAL INSPECTION.
